Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

190 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Should I take the high BP medication or not ?

HELP!!!!!! Should I or shouldn't I take the high blood pressure medication? I asked the doctor to give me the medication with a blood pressure of 175/90. But I read about the drug he gave me online and noticed they say these types of meds are not for those who have asthma . I also read that once you start taking them u can t stop so I am reluctant to start taking it. Now I had a real bad case of respiratory infection about 6 months ago. Needed to use a nebulizer. Had the first serious case of lung spasms in my life. Went to another doctor for that issue and I forgot to tell the doc who prescibed the bp meds that I had asthma situation going on. Drug company says people with asthma should not take bp meds . So I find myself in dilemma. What should I do? Especially my sleep apnea (I think is the main culprit for the bp problem) is killing me and I can t use a cpap machine. At what level does bp go before I have a stroke? Just wondering? Also I suppose heart attack is very possible not too far in the future. EDIT ADD:I am currently trying some herbal remedies and I have found one is helping its called horse chestnut. I have gotten some relief of blood pressure as I noitce I have a reduction in hypertension . Will also look into hawthorn berry next. Just bought a bp machine on ebay can t wait to get it. Normally cost 79 dollars and I only paid 25 dollars with shipping.
Tue, 15 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Treatment/Therapy
Medical Topics ,  
  User's Response
's  Response
YES ONCE YOU START YOU CANT STOP. I BEN ON IT FOR 10 YEARS. BUT THE DOCTOR NO BEST.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been taking medicine for high blood pressure, but have consistently been having low blood pressure and stopped taking my medicine. Since I stopped taking the medicine my blood pressure has consistently been good. This has been happening for at least 2 weeks. Does this mean that I don t need to take the medicine because my condition has changed for the better?

doctor1 MD

Do you have to be weaned off high blood pressure medication or take you be taken off immediately? Can anything bad happen by being taken off quickly? Thanks

doctor1 MD

Hi, my husband is 40 and has been taking daily high blood pressure medicine daily for 4 or 5 years. His blood pressure is normal 130/82 at 5am. But he says a blood vessel is pumping & he is afraid if he should go see ER in Shanghai, China now. What could have caused this discomfort is he got a head massage in which a pointed ox horn was used yesterday. Should I take him to see a Doctor now?No sign of a stroke .

Recent questions on  Hypertension

doctor1 MD

I am on 3 15mg tabs. of morphine a day, & a 30mg that is er. at bed. I want to taper off of them, but do not have a lg. quantity left. My pain mgmt. dr. lost his license, & it will be I don t know how long before I can get a new one, & I want to make my supply last that I have left.

doctor1 MD

Hi I have a BP monitor at home . Right now my reading is 130/86. I have a Bicuspic valve. Today I have been put on a low dose of BP medication after my clinic measured my BP at 151/113. This was taken immediately on arrival at the clinic after walking from the car park and a rather stressfull car journey. Am I right to be concerned about the starting medication on this evidence? .. I have recently had my personel BP monitor calybrated ..AGE 50 thank you

doctor1 MD

My father has multiple myeloma. he s on his third month of the BiRD treatment right now with Revlmid, biaxin and dexamethazone. his BP has been low this week and tonight has dropped to 101/53. he s weak and can t keep his eyes open and has sever leg cramps. He s been fairly active since on the treatment since this particular regimen can cause blood clots. He s coherent and not dizzy at all. we can t get him to drink much, but we are thinking maybe the low bp is due to dehydration. we can t get ahold of his doctor or nurse right now. should we worry? is there anything we can do to make it come up?

doctor1 MD

My mother is not feeling well, woke up 3:00am with shakes, couple hours later, vomiting and diahrea...feeling very week...BP 30 min ago 95/54, just moments ago, 101/45...has been able to keep down some soup, couple crackers, diet 7up...my first worry is her BP...?

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...